Hail, Litchfield
- When
- May 27, 5:45 PM EST
- Where
- Litchfield County, Washington
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.617, -73.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 27, 3:30 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT FRI MAY 27 2005 .SHORT TERM (TONIGHT THROUGH MEMORIAL DAY)...FIRST DAY THIS WEEK...WITH SUN ACROSS THE CWA. LATEST RADAR PICTURE SHOWING SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS CENTRAL AND WESTERN NEW YORK. BIGGEST PROBLEM WITH ANY CONVECTION THAT DOES POP UP ACROSS THE CWA WILL BE HAIL. VIL OF THE DAY FROM 39 TO 43. IT WILL NOT TAKE MUCH TO GET HAIL OUT OF ANY CELLS THAT DEVELOP. WENT WITH LOWER PERCENTAGE CLOUD GRIDS FOR TONIGHT. FROM THE GREATER CAPITAL DISTRICT SOUTHWARD...WILL MENTION THUNDERSTORMS WITH POSSIBLE SMALL HAIL. THE FIRST PART OF SATURDAY LOOKS TO BE DRY. H500 LOW MOVES OVER THE CWA FOR AFTERNOON AND EVENING...SO WILL MENTION CHANCE OF SHOWERS.ON SUNDAY...UPPER LEVEL LOW STARTS TO MOVE OFF SHORE. THERE MAY BE A FEW SHOWERS EARLY IN THE DAY ON SUNDAY ACROSS THE NORTHERN PORTION OF THE CWA...BY THE AFTERNOON...WILL INCLUDE A CHANCE ACROSS THE ENTIRE CWA. ON MEMORIAL DAY...THINGS SHOULD IMPROVE AS THE DAY GOES ON AS HIGH PRESSURE BUILDS IN TEMPORARILY. && .LONG TERM (TUESDAY THROUGH FRIDAY)...ON TUESDAY...GFS BRINGS A LOW ACROSS THE OHIO VALLEY INTO THE NORTH EAST. THIS COULD BRING SOME DECENT QPF ACROSS THE REGION ON TUESDAY. EUROPEAN KEEPS THE SYSTEM SOUTH OF THE REGION. LOW STILL IN PICTURE FOR WEDNESDAY. HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK FOR THURSDAY AND FRIDAY. && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL UNTIL SHOWERS AND EMBEDDED THUNDERSTORMS MOVE INTO THE HUDSON VALLEY BETWEEN 21Z AND 22Z AHEAD OF A COLD FRONT...THEN MVFR CONDITIONS EXPECTED UNTIL 02Z TO 03Z WHEN VFR CONDITIONS WILL OCCUR AGAIN. VSBYS WITH SHOWERS AND THUNDERSTORMS EXPECTED TO LOWER TO 4-5SM WITH CIGS LOWERING TO OVC025-040. WINDS WILL GENERALLY BE LIGHT AND VARIABLE EXCEPT NORTHWEST WINDS 4 TO 6 KTS BETWEEN 20Z AND 02Z AND WEST TO SOUTHWEST WINDS 6-8 KTS AFTER 16Z SATURDAY. && .HYDROLOGY...DESPITE THE WET AND SHOWERY PATTERN OVER THE PAST SEVERAL DAYS...RIVERS...STREAMS...CREEKS...AND RESERVOIRS WILL CONTINUE TO BE WELL WITHIN BANK FULL AND NEAR NORMAL LEVELS FOR MAY. SCATTERED RAIN SHOWERS/THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...ASSOCIATED WITH THE COLD FRONT MAY PRODUCE ISOLATED HALF INCH TO ONE INCH AMOUNTS LATE THIS AFTERNOON AND EARLY THIS EVENING CAUSING SOME RISES LOCALLY...BUT MOST OF THE RAIN WILL BE LIGHT. YET ANOTHER CUTOFF 500 MB LOW WILL BRING SHOWERY WEATHER TO NEW YORK AND NEW ENGLAND SAT NIGHT THRU SUNDAY. A MORE SIGNIFICANT RAINFALL EVENT IS POSSIBLE MONDAY NIGHT AND TUESDAY AS YET ANOTHER 500 MB CLOSED LOW WITH A DEEP COMPLEX SURFACE LOW MOVES DIRECTLY OVER THE HSA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 846 AM EDT FRI MAY 27 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 846 AM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING AHEAD OF AND ALONG A COLD FRONT MOVING THROUGH THE REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT PLEASE SEND ANY REPORTS OF HAIL INCLUDING TIME OF OCCURRENCE...LOCATION AND SIZE TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL GLENFORD 42.00N 74.13W
05/27/2005 0.25 INCH ULSTER NY TRAINED SPOTTER
&&
VKOLECIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL CATSKILL 42.21N 73.87W
05/27/2005 0.25 INCH GREENE NY TRAINED SPOTTER
&&
VKOLECIThe Brookhaven radar (KOKX), 92 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465507.